Get your Health question answered in 3 easy steps

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety caused during treatment of abdominal tuberculosis

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2583 Questions

default
Posted on Mon, 11 Aug 2014 in Lung and Chest disorders
Question: Hi, I am a patient of abdominal tuberculosis.
I have been taking my TB medicines for a year now, as prescribed by my doctor. I also have an anxiety problem, mostly related to tests and doctors, so I'd really like to avoid them. I'm not taking any medications for anxiety. Nor am I taking any other medications.

I will complete a year of taking my medicines this months end. My fever stopped 3 days after I started taking my medicines, I have been taking all my doses on time each and everyday, my stomach cramps ended around last year December and I feel and look much healthier than I did last year. As far as side effects are concerned, I got my liver function tests done and all of them were fine, apart from that no other side effect has been noticed.
My diagnosis was done after 2 tb tests (skin test and blood test) which both turned out to be positive, a ct scan and a fluid test, all of which indicated tuberculosis.
I do not want an unnecessary top to the doctor nor did he ask me to come to him. I feel scared of getting more tests done, please tell me if I can stop my medicines now after an entire year taking all my medicines religiously and feeling much much better? The last time I went to the doctor he checked my stomach and said it seemed fine now.
doctor
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Yes you can stop but with advice of your doctor

Detailed Answer:
Dear XXXXXXX
Thanks for using healthcaremagic .com.

First of I like to congratulate you that you took all your medicines as prescribed by your doctor.

In my view as your doctor found everything normal during course of treatment which indicates you are almost cured with abdominal TB. Despite that it is never advisable to stop the treatment without medical advice. I know that it will create some anxiety problem for you but the risk associated with not visiting your doctor is high in compare to the imagined anxiety. He may need to do repeat biochemical tests to confirm that everything is fine. When there is some residual symptoms than the need for abdominal CT arises.


'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests ,  
Medical Topics

Recent questions on Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78 years old and very active. eat healthy, Take a staten and low dose blood pressure and lots of vits daily

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some organs or the muscles where may be some inflammation. I have taken X-ray , gone through CT-Scan and Lever test and as per the direction of a hospital but they could not find out anything wrong. I am 53 year old.